Alert archive / North Dakota / River Flood Warnings in 2020
River Flood Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 21, 2020, 11:14 AM CDT for Richland County, North Dakota. It took effect at Mar 24, 2020, 10:00 PM CDT. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2020, 11:14 AM CDT (16:14 UTC)
- In effect from
- Mar 24, 2020, 10:00 PM CDT
- Expired
- Apr 14, 2020, 10:01 PM CDT
- In force
- 21 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wild Rice River (ND) near Abercrombie (ABRN8).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05053000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 21, 9:46 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 21, 9:46 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 946 AM CDT Sat Mar 21 2020 .UPDATE... Issued at 943 AM CDT Sat Mar 21 2020 Clouds continue to move across eastern North Dakota and into northwest Minnesota. Despite returns on radar nothing has been making it to the surface for snow so far and this could continue for the rest of the morning. Do still expect the snow to start making to the surface this afternoon and evening with light accumulations under an inch with most getting little more than a dusting of snow. UPDATE Issued at 648 AM CDT Sat Mar 21 2020 Made some minor adjustments to clouds and temperatures as mid level clouds continue to spread from west to east across the area. Most locations have already bottomed out for temperatures and started rising as clouds come in and southeast winds pick up. Continue to think we will see temps in the 20s to low 30s later today. && .SHORT TERM...(Today through Sunday) Issued at 332 AM CDT Sat Mar 21 2020 Light precipitation chances will be the main issue on and off throughout the period. Water vapor loop shows a fairly vigorous shortwave digging down from Canada into northeastern MT. Models are all in agreement on that system moving into the southern Red River Valley by this evening. The issue will be not much moisture available to work with. With surface high pressure, dew points in the eastern CWA are below zero, even down to -15 in Beltrami county. The surface high will move east and southeasterly winds will start bringing some better moisture, but even down in the Central Plains the moisture is fairly low with dew points in the teens and 20s. Still, the upper forcing is strong, and at least some of the ensembles have some decent RH values in the good dendritic growth zone when the strong lift is moving through. May be enough to squeeze out a few tenths of snow but that would be the upper end of what is possible. Temps today will be a bit warmer than yesterday, but still below average for late March. That shortwave will move off into WI tonight, with any lingering flurries tapering off over west central MN. South winds and warm air advection for late Saturday night into Sunday as the next shortwave approaches. Low level moisture will be on the increase again, with model soundings showing some good saturation in our eastern counties. Some very light snow/freezing drizzle or even just drizzle is not out of the question, although not expecting any accumulation Sunday. Temps will be quite a bit warmer Sunday with locations mostly above the freezing mark by afternoon. .LONG TERM...(Sunday night through Friday) Issued at 332 AM CDT Sat Mar 21 2020 A cold front will exit the area Sun evening out of the far southeast zones. Some residual precip may occur in the far southeast zones with the frontal boundary. Model soundings suggest precip should be mostly snow. An upper level ridge will move over the Northern Plains. Forcing is expected to be more from warm advection as low level moisture moves northward under upper ridge. Type of precip will depend on low level temps. Lows Tue morning will be below freezing in the north and above freezing in the far south. Timing issues will also come into play with arrival of precip. Would expect better chance for rain in the south and snow farther north Tue morning. Rest of the day Tue should be rain. At this time snow across the northern valley may produce some minor impacts. Tue - Fri Flow aloft becomes more zonal and sets up across southern Canada this period. Series of short waves are expected to move through and make for an active week. Another short is forecast to move across southern Canada Wed and another across SD. Precip will be more likely across the southern half of the area Wed. At this time minor impacts are expected with mixed precip. High pressure is expected to move into the Thu. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 648 AM CDT Sat Mar 21 2020 VFR conditions across the forecast area as high and mid clouds move in from the west. Ceilings will get lower into the VFR category through today and tonight with some MVFR ceilings possible at KDVL by the end of the period. Southeast winds will continue to pick up into the 10 to 15 kt range. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...NC SHORT TERM...JR LONG TERM...JH AVIATION...JR
Hazardous weather outlook, Mar 21, 5:05 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 505 AM CDT Sat Mar 21 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 505 AM CDT Sat Mar 21 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Flurries to a dusting of light snow will move into eastern North Dakota this afternoon and continue into tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional chances for light mixed precipitation will arrive for Sunday and again Tuesday into Wednesday. Minor travel impacts will be possible for the mid-week system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:14 AM CDT | River Flood Warning | FGF | Clay | 32 days |
Nearby
River Flood Warnings in North Dakota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.